Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

July 14, 2021Logan County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 14, 2021, 12:34 AM CDT for Logan County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 12:34 AM CDT (05:34 UTC)
Expired
Jul 14, 2021, 1:15 AM CDT
In force
41 min
Issued by
NWS North Platte, NE

County Logan County, NE

The radar

The North Platte radar (KLNX), 54 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1570 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1450 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

352 
WWUS83 KLBF 140534
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1234 AM CDT Wed Jul 14 2021
 
NEZ026-037-038-140615-
Custer NE-Blaine NE-Logan NE-
1234 AM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN...NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE
COUNTIES UNTIL 115 AM CDT...

At 1234 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Gandy, or 10 miles east of Stapleton, moving northeast
at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Arnold, Anselmo, Logan, Linscott, Tarboz Lake and Hoagland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4150 10047 4183 10008 4163 9983 4139 10027
      4139 10033
TIME...MOT...LOC 0534Z 227DEG 21KT 4149 10031 

$$

NMJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 13, 11:47 PM CDT, 47 minutes earlier.

Area forecast discussion, Jul 13, 11:47 PM CDT, 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service North Platte NE
1147 PM CDT Tue Jul 13 2021

.UPDATE...
Issued at 1020 PM CDT Tue Jul 13 2021

A forecast update is in place for higher POPs across swrn Nebraska
where a developing MCS is underway. The forecast tracks the system
just south of Interstate 80 for several hours tonight.

&&

.SHORT TERM...(This evening through Wednesday night)
Issued at 350 PM CDT Tue Jul 13 2021

Thunderstorms are expected to impact the area through the night
tonight and into tomorrow morning. An upper level ridge is
centered over southern California, while an upper level trough
extends from Hudson Bay south into the Great Lakes and Midwest,
putting Nebraska between these two features. This evening, an
upper level disturbance currently over Montana will move to the
southeast into South Dakota. At the surface, a trough will begin
to move into Nebraska from the northwest this evening, continuing
across the state overnight and tomorrow morning. This surface
trough will be the focal point for thunderstorm development this
evening and tonight. However, given the northern trajectory of the
upper level disturbance, current thinking is that South Dakota
will get the majority of storm activity in the form of an MCS
through the state. As for Nebraska, northern areas along and near
the South Dakota state line will be impacted by the tail end of
the MCS and therefore have the highest POPs and chances will
gradually decrease moving south. Most activity will remain north
of Interstate 80. There is decent surface moisture with dew points
in the 60s expected through the night. Forecast soundings in
northern Nebraska show LCLs around 7000 ft ahead of the storms,
suggesting high bases. They also indicate steep low level lapse
rates around 10 C/km and steep mid level lapse rates at 8 C/km.
High bases, steep low level lapse rates, and DCAPE upwards of 1500
J/kg are signs of strong outflow winds possible along with these
storms. MLCAPE between 1000 and 1500 J/kg combined with steep mid-
level lapse rates in the hail growth zone point to the possibility
of large hail. While CAPE decreases into the night, a low level
jet will be able to sustain storm activity well into the night and
into the early morning as the system moves to the east.

On Wednesday morning, additional showers and thunderstorms may
develop along the surface trough as it stalls, stretching from north
central to southwest Nebraska. By the afternoon the trough should
move farther east, taking moisture and chances for precipitation
with it. Behind the trough, air will be calm and cool. Temperatures
will be cooler in northern Nebraska with highs in the 70s as that
area will have spent the most time in the cool airmass behind the
boundary. Meanwhile, southwest and central Nebraska will be warmer
with highs in the 80s since the trough will not move past that area
until the middle of the day on Wednesday.

.LONG TERM...(Thursday through Tuesday)
Issued at 350 PM CDT Tue Jul 13 2021

Skies should be mostly sunny on Thursday as high pressure begins
to build into the area. Southerly to southeasterly 850 mb flow
will return on Friday as a low pressure system becomes centered
over northeast Colorado, leading to moisture advection into the
area. As a series of upper level disturbances move over the area
and a stationary front stalls at the surface through western
Nebraska, precipitation chances return beginning Friday afternoon,
lasting through the weekend. By Monday, high pressure will return
to Nebraska, leading to a decrease in POPs and clearing skies.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1147 PM CDT Tue Jul 13 2021

Two rounds of thunderstorms will move through wrn and ncntl
Nebraska overnight. Storm activity should be west of the region by
12z Wednesday. A cold front should move through the region in the
wake of storms. Areas of MVFR ceilings are possible throughout the
day Wednesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...CDC
SHORT TERM...Meltzer
LONG TERM...Meltzer
AVIATION...CDC
Hazardous weather outlook, Jul 13, 12:45 PM CDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
1245 PM CDT Tue Jul 13 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-141200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1245 PM CDT Tue Jul 13 2021 /1145 AM MDT Tue Jul 13 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Thunderstorms tonight may produce scattered wind damage and
possibly large hail mainly north of Interstate 80 and particularly
closer to the Nebraska and South Dakota state line.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

Isolated thunderstorms are possible Friday into the weekend. The
severe threat is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more information go to www.weather.gov/northplatte

In the hours before

Special weather statement, Jul 13, 11:43 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service North Platte NE
1143 PM CDT Tue Jul 13 2021

NEZ005-094-140530-
Eastern Cherry NE-Western Cherry NE-
1143 PM CDT Tue Jul 13 2021

...SPECIAL WEATHER STATEMENT...

At 1143 PM CDT/1043 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles south of Kilgore
to near Merritt Reservoir. Movement was northeast at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Valentine, Merritt Reservoir, Crookston, Highway 97 crossing the
Niobrara River, Anderson Bridge State Wildlife Management Area and
Schlagel Creek State Wildlife Management Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4277 10039 4249 10090 4280 10105 4300 10087
      4300 10053
TIME...MOT...LOC 0443Z 220DEG 23KT 4278 10097 4260 10089

NMJ
Special weather statement, Jul 14, 12:15 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service North Platte NE
1215 AM CDT Wed Jul 14 2021

NEZ005-006-008-140600-
Brown NE-Eastern Cherry NE-Keya Paha NE-
1215 AM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHERRY...
NORTHWESTERN BROWN AND NORTHWESTERN KEYA PAHA COUNTIES UNTIL 100 AM
CDT...

At 1215 AM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Norden, or 12 miles east of Valentine, moving northeast
at 45 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
Valentine, Sparks and Smith Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4272 10049 4300 10066 4300 9972
TIME...MOT...LOC 0515Z 239DEG 37KT 4290 10030

NMJ
Special weather statement, Jul 14, 12:17 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service North Platte NE
1217 AM CDT Wed Jul 14 2021

NEZ037-038-059-140545-
Custer NE-Lincoln NE-Logan NE-
1217 AM CDT Wed Jul 14 2021

...SPECIAL WEATHER STATEMENT...

At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Gandy, or 8 miles southeast of Stapleton, moving
northeast at 35 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Arnold, Gandy, Logan, Tarboz Lake, Pleasant Hill and Hoagland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4123 10043 4136 10061 4170 10023 4149 9996
TIME...MOT...LOC 0517Z 227DEG 30KT 4137 10042

NMJ
Local storm report, Jul 14, 12:26 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     HAIL             18 N MAXWELL            41.34N 100.53W
07/14/2021  E1.00 INCH       LINCOLN            NE   PUBLIC

&&

CBUTTLER
Special weather statement, Jul 14, 12:31 AM CDT, 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
1231 AM CDT Wed Jul 14 2021

NEZ005-140615-
Eastern Cherry NE-
1231 AM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 115
AM CDT...

At 1231 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Valentine, moving northeast at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Valentine, Crookston and Highway 97 crossing the Niobrara River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4276 10071 4290 10086 4300 10072 4299 10021
TIME...MOT...LOC 0531Z 231DEG 22KT 4288 10071

NMJ
Special weather statement, Jul 14, 12:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1234 AM CDT Wed Jul 14 2021

NEZ026-037-038-140615-
Custer NE-Blaine NE-Logan NE-
1234 AM CDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN...
SOUTHEASTERN LOGAN...NORTHWESTERN CUSTER AND SOUTH CENTRAL BLAINE
COUNTIES UNTIL 115 AM CDT...

At 1234 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Gandy, or 10 miles east of Stapleton, moving northeast
at 25 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Arnold, Anselmo, Logan, Linscott, Tarboz Lake and Hoagland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4150 10047 4183 10008 4163 9983 4139 10027
      4139 10033
TIME...MOT...LOC 0534Z 227DEG 21KT 4149 10031

NMJ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 10:49 PM CDTSpecial Weather StatementLBFArthur26 min
Jul 13, 11:33 PM CDTSpecial Weather StatementLBFLincoln27 min
Jul 13, 11:37 PM CDTSpecial Weather StatementLBFLogan38 min
Jul 13, 11:43 PM CDTSpecial Weather StatementLBFCherry47 min
Jul 14, 12:15 AM CDTSpecial Weather StatementLBFKeya Paha45 min
Jul 14, 12:17 AM CDTSpecial Weather StatementLBFLogan28 min
Jul 14, 12:46 AM CDTSpecial Weather StatementLBFSheridan44 min
Jul 14, 1:30 AM CDTSpecial Weather StatementLBFBrown, Keya Paha60 min
Jul 14, 1:35 AM CDTSpecial Weather StatementLBFLoup40 min
Jul 14, 2:05 AM CDTSpecial Weather StatementLBFHolt40 min
Jul 14, 3:16 AM CDTSpecial Weather StatementLBFCherry44 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.